Open Access

Bessel's Differential Equation and Its Hyers-Ulam Stability

Journal of Inequalities and Applications20072007:021640

DOI: 10.1155/2007/21640

Received: 23 August 2007

Accepted: 25 October 2007

Published: 25 December 2007

Abstract

We solve the inhomogeneous Bessel differential equation and apply this result to obtain a partial solution to the Hyers-Ulam stability problem for the Bessel differential equation.

[12345678910111213141516171819]

Authors’ Affiliations

(1)
Mathematics Section, College of Science and Technology, Hong-Ik University

References

  1. Ulam SM: Problems in Modern Mathematics. John Wiley & Sons, New York, NY, USA; 1964:xvii+150.MATHGoogle Scholar
  2. Hyers DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleMATHGoogle Scholar
  3. Rassias ThM: On the stability of the linear mapping in Banach spaces. Proceedings of the American Mathematical Society 1978,72(2):297–300. 10.1090/S0002-9939-1978-0507327-1MathSciNetView ArticleMATHGoogle Scholar
  4. Hyers DH, Isac G, Rassias ThM: Stability of Functional Equations in Several Variables. Birkhäuser, Boston, Mass, USA; 1998:vi+313.View ArticleMATHGoogle Scholar
  5. Hyers DH, Rassias ThM: Approximate homomorphisms. Aequationes Mathematicae 1992,44(2–3):125–153. 10.1007/BF01830975MathSciNetView ArticleMATHGoogle Scholar
  6. Jung S-M: Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis. Hadronic Press, Palm Harbor, Fla, USA; 2001:ix+256.MATHGoogle Scholar
  7. Sikorska J: Generalized orthogonal stability of some functional equations. Journal of Inequalities and Applications 2006, 2006: 23 pages.MathSciNetView ArticleMATHGoogle Scholar
  8. Liz E, Pituk M: Exponential stability in a scalar functional differential equation. Journal of Inequalities and Applications 2006, 2006: 10 pages.MathSciNetView ArticleMATHGoogle Scholar
  9. Alsina C, Ger R: On some inequalities and stability results related to the exponential function. Journal of Inequalities and Applications 1998,2(4):373–380. 10.1155/S102558349800023XMathSciNetMATHGoogle Scholar
  10. Takahasi S-E, Miura T, Miyajima S: On the Hyers-Ulam stability of the Banach space-valued differential equation. Bulletin of the Korean Mathematical Society 2002,39(2):309–315. 10.4134/BKMS.2002.39.2.309MathSciNetView ArticleMATHGoogle Scholar
  11. Miura T: On the Hyers-Ulam stability of a differentiable map. Scientiae Mathematicae Japonicae 2002,55(1):17–24.MathSciNetMATHGoogle Scholar
  12. Miura T, Jung S-M, Takahasi S-E: Hyers-Ulam-Rassias stability of the Banach space valued linear differential equations. Journal of the Korean Mathematical Society 2004,41(6):995–1005. 10.4134/JKMS.2004.41.6.995MathSciNetView ArticleMATHGoogle Scholar
  13. Miura T, Miyajima S, Takahasi S-E: Hyers-Ulam stability of linear differential operator with constant coefficients. Mathematische Nachrichten 2003,258(1):90–96. 10.1002/mana.200310088MathSciNetView ArticleMATHGoogle Scholar
  14. Jung S-M: Hyers-Ulam stability of Butler-Rassias functional equation. Journal of Inequalities and Applications 2005,2005(1):41–47. 10.1155/JIA.2005.41View ArticleMathSciNetMATHGoogle Scholar
  15. Jung S-M: Hyers-Ulam stability of linear differential equations of first order. Applied Mathematics Letters 2004,17(10):1135–1140. 10.1016/j.aml.2003.11.004MathSciNetView ArticleMATHGoogle Scholar
  16. Jung S-M: Hyers-Ulam stability of linear differential equations of first order, II. Applied Mathematics Letters 2006,19(9):854–858. 10.1016/j.aml.2005.11.004MathSciNetView ArticleMATHGoogle Scholar
  17. Jung S-M: Hyers-Ulam stability of linear differential equations of first order, III. Journal of Mathematical Analysis and Applications 2005,311(1):139–146. 10.1016/j.jmaa.2005.02.025MathSciNetView ArticleMATHGoogle Scholar
  18. Jung S-M: Hyers-Ulam stability of a system of first order linear differential equations with constant coefficients. Journal of Mathematical Analysis and Applications 2006,320(2):549–561. 10.1016/j.jmaa.2005.07.032MathSciNetView ArticleMATHGoogle Scholar
  19. Jung S-M: Legendre's differential equation and its Hyers-Ulam stability. to appear in Abstract and Applied Analysis to appear in Abstract and Applied AnalysisGoogle Scholar

Copyright

© B. Kim and S.-M. Jung 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.